[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Submit :: Contact Us ::
:: Volume 10, Issue 3 (Atumn 2020) ::
J Fasa Univ Med Sci 2020, 10(3): 2404-2407 Back to browse issues page
Intoxication with Low-Dose Baclofen: A Case Report
Elnaz Vafadar Moradi 1, Tahereh Ghasemi2 , Sayyed majid Sadrzadeh2 , Seyed mohammad Mousavi2
1- Department of Emergency medicine, Faculty of Medicine, Mashhad University of Medical Sciences, Mashhad, Iran , vafadarme@mums.ac.ir
2- Department of Emergency medicine, Faculty of Medicine, Mashhad University of Medical Sciences, Mashhad, Iran
Abstract:   (2086 Views)
Background & Objective: One of the most common causes of decreased level of consciousness has many causes, especially in young patients, is drug poisoning. Baclofen is used to reduce muscle spasm and acts through the presynaptic inhibition of motor neurons. Oral intoxication with this drug is not common, if seen, it is due to excessive drug use or underlying renal dysfunction.
Case: A 25-year-old woman was brought to our emergency department by her husband with complaining of decreased level of consciousness. The urine sample was sent for toxicology examination and then brain CT scan was done which was normal. After 36 hours she regained consciousness. During a retrospective history taking she stated the baclofen use repeatedly five times a day for two days because of  severe muscle spasms before she came to the hospital.
Conclusion: The most common cause of severe baclofen poisoning is arbitrary use of drugs, and accidental use of the drug causes fewer symptoms. Side-effects of baclofen include drowsiness, convulsions, severe cardiac disorder and coma. What is essential for an emergency medicine specialist is to know that, regardless of the underlying cause of the patient's symptoms, the patient must first be stable and pay attention to maintaining the patient's airway.
 
 
Keywords: Poisoning, Baclofen, Coma
Full-Text [PDF 602 kb]   (144 Downloads)    
Type of Study: case report | Subject: Toxicology
Received: 2020/05/16 | Accepted: 2020/09/1 | Published: 2021/01/26
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA


XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Vafadar Moradi E, ghasemi T, sadrzadeh S M, mousavi S M. Intoxication with Low-Dose Baclofen: A Case Report. J Fasa Univ Med Sci. 2020; 10 (3) :2404-2407
URL: http://jabs.fums.ac.ir/article-1-2333-en.html


Volume 10, Issue 3 (Atumn 2020) Back to browse issues page
Journal of Fasa University of Medical Sciences
Persian site map - English site map - Created in 0.04 seconds with 30 queries by YEKTAWEB 4299